Alert archive / West Virginia / Wind Advisories in 2024
Wind Advisory 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Dec 8, 2024, 3:25 AM EST for Tucker County, West Virginia. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2024, 3:25 AM EST (08:25 UTC)
- Expired
- Dec 8, 2024, 12:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WWUS71 KPBZ 080825 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 325 AM EST Sun Dec 8 2024 WVZ514-081700- /O.NEW.KPBZ.WI.Y.0013.241208T0825Z-241208T1700Z/ Eastern Tucker- Including the cities of Canaan Valley, Thomas, and Davis 325 AM EST Sun Dec 8 2024 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Eastern Tucker County. * WHEN...Until noon EST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WM
1 follow-up statement
270 WWUS71 KPBZ 081646 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1146 AM EST Sun Dec 8 2024 WVZ514-081800- /O.EXP.KPBZ.WI.Y.0013.000000T0000Z-241208T1700Z/ Eastern Tucker- Including the cities of Canaan Valley, Davis, and Thomas 1146 AM EST Sun Dec 8 2024 ...WIND ADVISORY WILL EXPIRE AT NOON EST TODAY... Winds have subsided and are now below advisory criteria. Thus, the Wind Advisory will be allowed to expire as planned at Noon EST. $$ TC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Dec 8, 12:48 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 8, 12:48 AM EST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1248 AM EST Sun Dec 8 2024 .SYNOPSIS... Expect gradually warming temperatures through the weekend. The next widespread chance of rain comes Monday with low pressure and an unsettled pattern continuing through next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... KEY MESSAGES: - Dry with decreasing cloud cover late and seasonable temperatures. - Wind gusts up to 45 mph expected on the ridges overnight. ------------------------------------------------------------- Mid level clouds continue across the region under warm advection aloft. The 00Z PIT sounding showed these cloud bases just below 500mb. A low level jet will maintain at least some mixing in the lower elevations overnight. This, and the warm advection, should result in nearly steady temperatures overnight. Temperatures could even rise a couple of degrees overnight. A 50-60 KT 850mb jet is progged to set up across the Upper Ohio Valley region overnight. An inversion aloft should keep most of this wind from reaching the ground, though occasional wind gusts from 20-30mph are expected overnight across the lower elevations with some limited mixing. The higher terrain areas could see gusts from 40-45kt, with NBM probabilities of this occurrence at 70 percent. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... KEY MESSAGES: - Gusty winds continue on the ridges through the day on Sunday. - Rain chances increase from west to east Sunday night. ------------------------------------------------------------------- An upper shortwave trough ejects quickly northeastward from the southern Plains into the Ohio Valley Sunday into Sunday night. Dry weather will still dominate during the day Sunday as warm air advection under a deepening southerly flow helps high temperatures climb above seasonal levels, with the NBM showing a 50% or greater chance of exceeding 45F across most of the lowlands south of I-80. The approaching system brings increasing precipitation chances from west to east Sunday night, likely in the form of rain as temperatures will be mild given the warm air advection and lack of radiative cooling under thickening clouds. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... KEY MESSAGES: - Above average temperatures and several rounds of rain favored for the first half of the week. - Temperatures tumble behind a cold front Wednesday as rain transitions to snow or a rain/snow mix. - Cold and dry weather returns to finish off the work week. ------------------------------------------------------------------- The upper shortwave trough that brought rain back to the forecast Sunday night departs on Monday, with showers generally tapering off during the day from west to east (though potentially not ending entirely over the ridges). Guidance continues to suggest most rain totals fall between 0.25 to 0.5 inches on the low end and 0.75 to 1.0 inches on the high end. Even with rain showers, high temps climb into the upper 40s to low 50s Monday afternoon due to persistent warm air advection in southerly flow. Another upper wave digging across the northern CONUS on Monday will trigger low-level cyclogenesis and a deepening surface low forming in the Mississippi Valley. The upper wave continues to deepen, becoming highly amplified as it swings across the central CONUS. This is where potential solutions really start to deviate from the mean and thus uncertainty increases. Question stems both from amplitude and timing of the wave with a notable dipole late Tuesday into Wednesday as it progresses east. Precipitation chances look to ramp back up come Tuesday as some guidance develops additional low pressure along a trailing boundary. Some ensembles point toward a track off to our east while others favor further west. Either scenario again should be supported by above freezing temperatures bringing another round of rain that could be followed by some wrap around snow in colder northerly component flow on the backside in lingering troughing. Temperatures are favored to remain above average Monday and Tuesday before tumbling back closer to normal for the rest of the week. Wednesday's highs exhibit large spread owing to timing of cold advection behind the departing low, so while the current highs represent the mean, that's not the most likely outcome. Drier and cooler weather is favored by Thursday and Friday with high pressure in place for this period. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... A strong nocturnal low-level jet is expected to bring LLWS concerns to all area terminals tonight mainly between 06-14z. Wind speeds at 2kft can be between 40-50kts. Otherwise, VFR is likely to prevail with some high clouds. Chances of an MVFR decks increase above 50% by noon tomorrow for DUJ and FKL with northwest flow at the top of the boundary layer bringing in lake moisture, though the is some timing uncertainty as to when these clouds materialize which could result in decks filling in a bit faster or slower. Otherwise, VFR prevails tomorrow with increasing wind gusts after the inversion breaks in the morning, mixing into the low jet. There is around an 80% chance that every port sees 20kt to 30kt gusts tomorrow morning through midday, before gusts subside into the evening hours. Outlook... More widespread restrictions and rain return with a Monday warm front. Low level moisture should maintain restrictions and rain chances continue Tuesday/Tuesday night with the approach and passage of a cold front. Restrictions and rain/snow are expected Wednesday under subsequent upper troughing and cold advection. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Cermak/Shallenberger NEAR TERM...WM SHORT TERM...Cermak/Shallenberger LONG TERM...Cermak/Shallenberger AVIATION...Milcarek/Shallenberger
Hazardous weather outlook, Dec 7, 12:48 PM EST, 14 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1248 PM EST Sat Dec 7 2024 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073-075-077-WVZ001>004-012-021-509-081800- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Fayette-Indiana-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- 1248 PM EST Sat Dec 7 2024 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ074-076-078-WVZ510>514-081800- Higher Elevations of Westmoreland-Higher Elevations of Fayette- Higher Elevations of Indiana- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1248 PM EST Sat Dec 7 2024 This Hazardous Weather Outlook is for southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Winds could gust between 35 mph and 45 mph at times tonight on the ridges. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds could gust between 35 mph and 45 mph at times on Sunday on the ridges. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TC
Nearby
Wind Advisories in West Virginia, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.